Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Skin Cancer
Question: Home Sunlamps
|FranklinePen - Mon Aug 16, 2004 9:20 am||
I am looking into getting a personal home sunlamp to use for the treatment of acne. I have used acne medications without much luck and I have noticed that sun exposure clears my face up.
Do home sunlamps have any more detrimental effects than commercial tanning salons? Are they more harmful than sun exposure?
Any help would be appreciated. Thank you.
|helping hands - Mon Jan 24, 2005 8:43 pm||
To reply to your comment, I don't think there is much difference between home sunlamps and tanning beds. Any time there is more exposure to harmful effects of the sun's rays even if they are man made, the body has a negative reaction to it. I think that you should limit your amount of exposure to these lamps and make sure that you provide yourself with the necessary protection with sunscreen of spf of 15 or higher. You should also try washing your face with Phisoderm or another gentle soap. This helps with acne. And don't scrub your face hard. Wash gently because scrubbing will more than likely make your face break out further. You can also try using non-comedogenic make-up products. (They won't clog your pores.) How bad is your acne, and does stress cause it to flare up? I would avoid these sun lamps until they have been studied further. I worry about skin cancer with the use of these lamps and that is much worse than having acne that will change once your hormones decide to settle down. Hope this helps. :wink:
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.